Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have UTI. Prescribed SMZ/TMP DS. Having nausea without vomiting, loss of appetite and heartburn. What is this drug? Will it help?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I have a UTI caused by klebsiella pneumoniae. My doctor prescribed SMZ/TMP DS 800-160 - 6 tablets to be taken twice a day for 3 days. What is this drug and will it help? I am also having digestive problems - nausea without vomiting; loss of appetite; heartburn. I've taken a course of Prilosec - didn't work. Should I see a gastroenterologist?
Posted Tue, 30 Jul 2013 in General Health
Answered by Dr. Robert Galamaga 7 minutes later

The SMZ/TMP Is actually an antibiotic. This antibiotic is extremely effective in treating recommended by your physician.

Regarding your gastrointestinal symptoms since you're continuing to have nausea. I would recommend that you discuss this with your Prilosec without any improvement a referral to a gastroenterologist is a reasonable consideration.

Please let me know if there are any other concerns.

Dr Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor